Muscle Twitches Around Eyes

Discussion in 'Fibromyalgia Main Forum' started by stillfighting, Jul 8, 2003.

  1. stillfighting

    stillfighting New Member

    I didn't think it was possible, but after all these years I have a new symptom--twitching of the muscles around the eyes. I started taking Flexeril and Celexa about a month and a half ago, and thought it might be related.

    Anyone else with this problem? It's driving me crazy trying to read or otherwise use my eyes. I'd appreciate any advice!

    Hilary
  2. victoria

    victoria New Member

    over the last year I've had that exact same 'phenomena" ( prefer to think of it as that!) if you mean twitching of eyelid muscles all around the eye. I'm not taking the meds you're taking either, actually nothing RX other than Thyroid and Clonipin .25 mg.

    I don't know why either, it comes and goes -- will have it for a month or so and then it disappears for a while, then reappears.

    Scares me 'cause my husband apparently had atypical Bells Palsy - never had drooping, just spasming of eyelid and eyebrow, eventually whole side of face & scalp. Botox helped him a lot, he did the shots for a couple of years, but now has been a year without a shot altho it's returning slowly.

    Any ideas, anyone??
    Victoria
  3. stillfighting

    stillfighting New Member

    Thanks for your input, Monicacat, Victoria, and everyone else. That's what I like about this board--you can always find someone who has gone through it before and has some good advice!

    Botox--I'll have to ask my doc about this if it persists. It may even get rid of a few wrinkles! I'm taking tomorrow and Friday off work to see if a 4 day weekend helps. If the twitching doesn't stop by then, I'll speak with my doctor (again), this time about possible neurological issues. Aaarrghh!

    I never thought of the magnesium or manganese issue. Both are in a multivitamin I take, but if I need to take more, I'll try it. Any ideas of how much?

    By the way, I have an appointment at the end of next month with Dr. Weinstein, who is a rheumatologist who does research on fibro. I'm adding this one to my symptom list. I'll let you know if he has come up with anything on the cutting edge!

    Hilary
    [This Message was Edited on 07/10/2003]
  4. EllenComstock

    EllenComstock New Member

    Hi, Hilary:

    Yes, I have twitching around my eyes, too. Especially my left eyelid. I agree that it is very annoying. Fortunately I don't have it a lot.

    Ellen Comstock
  5. Mikie

    Mikie Moderator

    Ever since being on Klonopin, I get fewer and fewer muscle twitches and spasms of this type.

    Love, Mikie
  6. cindy_cfids

    cindy_cfids New Member

    I was told this twitching was due to a manganese deficiency (different from magnesium). I had it bad years ago & took manganese supplements & the twitches went away. I don't supplement manganese regularly only when I get a twitch.
  7. fairydust39

    fairydust39 New Member


    Hi Hilary,
    I have twitching around my right eye and right side of my face.It comes and goes. Had it for about 10 + years. Got Botox and it didn't work for me !! Made it some better but
    made my right eye droop. I just got it once. When I found out that it is rank poison--I wasn't too keen on having it done again. The shots only last about 3 to 6 months. I have found if I relax my whole body--that it stops. Tension makes it much worse. Klonopin is a muscle relaxant
    and helps some.The Dr told me it was a pinched nerve in my neck. There is surgery for it but it's at the base of the brain and very dangerous because you can loose the hearing in that ear.BUT if thats true,then how come it goes away for weeks and weeks on end. Then boom ---it's back. Nothing really works for me --only relaxation of all the muscles in the body.
    Shirley
  8. Ceceliaskye

    Ceceliaskye New Member

    I took Effexor about three years ago, for about 1 year. It caused extremely aggravating eye twitches, as well as other facial tics. When I went off of it (which was a nightmare) the twitches finally stopped. My guess is it is most definitely one or both of your meds.